MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7080G
Medical Device Problem Code High Readings (2459)
Health Effect - Clinical Codes Dizziness (2194); Sweating (2444); Shaking/Tremors (2515); Confusion/ Disorientation (2553)
Date of Event 06/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured in section a4 as the customer's weight was not provided.
 
Event or Problem Description
The customer reported that she obtained a blood glucose reading of 264 mg/dl at 10:41 p.M.On the contour meter.Based on the high reading, the customer took 5 additional units of novalog insulin.The customer experienced symptoms of hypoglycemia such as confusion, dizziness, sweating, and shakiness.The customer called emergency services.Upon their arrival, the customer's blood glucose level was tested with her meter and a reading of 35 mg/dl was obtained at 2:55 a.M.The paramedics gave her oral glucose, after which she recovered well.The customer was advised to return the device for evaluation.A replacement meter kit was sent to the customer.
 
Additional Manufacturer Narrative
The customer returned the suspected contour meter and contour test strips from lot # 9ej3b03d for evaluation.The returned meter was tested with the returned test strips, which gave a satisfactory performance.Since there were only six test strips left in the returned vial of test strips, in-house contour test strips from lot # 9ej3b03d were also tested with the returned meter, which gave a satisfactory performance.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10233920
Report Number1810909-2020-00351
Device Sequence Number11369142
Product Code NBW
UDI-Device Identifier10301937080507
UDI-Public10301937080507
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date05/31/2021
Device Model Number7080G
Device Catalogue Number7080G
Device Lot Number9EJ3B03D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/21/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer10/21/2020
Initial Report FDA Received Date07/06/2020
Supplement Report FDA Received Date10/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age59 YR